Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 50, NWS Norman, OK

March 26, 2017Bryan County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2017, 8:15 PM CDT for Bryan County, Marshall County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2017, 8:15 PM CDT (01:15 UTC)
Expired
Mar 26, 2017, 9:00 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bryan County, OK, Marshall County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 155 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:31 PM CDTHAIL 14 N Willis, OK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.2
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

675 
WUUS54 KOUN 270115
SVROUN
OKC013-095-270200-
/O.NEW.KOUN.SV.W.0050.170327T0115Z-170327T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
815 PM CDT SUN MAR 26 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  West central Bryan County in southeastern Oklahoma...
  Southern Marshall County in southeastern Oklahoma...

* Until 900 PM CDT

* At 814 PM CDT, a severe thunderstorm was located over southwestern
  Lake Texoma, moving east at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Kingston, Cartwright, Willis, Woodville, Lake Texoma, Lebanon and
  Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3383 9677 3386 9678 3387 9680 3387 9683
      3385 9686 3396 9692 3400 9690 3402 9653
      3382 9654 3384 9662 3385 9663 3389 9659
      3390 9663 3392 9666 3391 9668 3384 9670
      3383 9673
TIME...MOT...LOC 0114Z 262DEG 20KT 3388 9690 

HAIL...1.50IN
WIND...60MPH
 
$$

WR
1 follow-up statement
886 
WWUS54 KOUN 270132
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
832 PM CDT SUN MAR 26 2017

OKC013-095-270200-
/O.CON.KOUN.SV.W.0050.000000T0000Z-170327T0200Z/
Bryan OK-Marshall OK-
832 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL BRYAN AND SOUTHERN MARSHALL COUNTIES...

At 831 PM CDT, a severe thunderstorm was located near Willis, moving
east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Kingston, Cartwright, Willis, Woodville, Lake Texoma, Lebanon and
Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Texoma, get away from the water and move indoors 
or inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3383 9677 3386 9678 3387 9680 3387 9683
      3385 9686 3396 9692 3400 9690 3402 9653
      3382 9654 3384 9662 3385 9663 3389 9659
      3390 9663 3392 9666 3391 9668 3384 9670
      3383 9673
TIME...MOT...LOC 0131Z 262DEG 23KT 3389 9678 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:42 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 26, 6:42 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
642 PM CDT Sun Mar 26 2017

.DISCUSSION...

&&

.AVIATION...
Severe thunderstorms are expected to move east away from OKC this
evening while other strong or severe thunderstorms move across the
OK-KS border area toward PNC later this evening. A cold front will
sweep northwest to southeast overnight shifting winds to
northwest. MVFR ceilings are expected to follow until around mid-
day Monday. VFR conditions and lighter winds will arrive Monday
afternoon.

&&

.PREV DISCUSSION... /issued 258 PM CDT Sun Mar 26 2017/

DISCUSSION...
Cirrostratus continues to stream overhead this afternoon ahead of
the mid to upper low currently centered over SW KS. A few elevated
storms developed within nose of low level moisture plume/WAA over
central OK around 1 PM and have moved east of I35 now. Both the
previously mentioned cloud cover and early moist convection will
have an impact on instability for late this afternoon through this
evening. However, despite cloud cover some CU can be seen through
thin cirrus from near Chickasha to Lawton where an instability
axis resides. This instability axis should slowly start to expand
north and eastward through the late afternoon hours as height
falls commence. The HRRR continues to indicate rapid development
will occur along/ahead of the dryline around 23Z across central
and south central OK. Very large hail and damaging wind gusts over
70 mph (especially east of I35 later this evening) will be
possible. In addition, ~850 mb flow will begin to veer this
evening increasing low level shear specifically along the I35
corridor. LCLs will also continue to lower as dewpoints climb
into the low 60s. Expect highest tornado potential to be some
time around 23-02Z this evening. The storms should quickly exit
our eastern zones before 06Z tonight.

A subtle cold front will accompany the mid to upper low late
tonight through tomorrow morning, with some dry air advection. It
will be a beautiful day tomorrow under the influence of a weak
surface ridge, although some stratus may try to liner over the NE.
The low level flow will then quickly return from the SE Tuesday as
the next upper low traverses the four corners region. A fairly
sharp dryline is expected by Tue afternoon from the NW panhandles
into western north TX. Stout WAA and accompanying stratus may
limit the severe potential Tue to a narrow axis over the SW. Later
through the evening Tue, widespread showers and thunderstorms are
expected with the approach of the closed low. This low will slowly
meander over the central and southern plains through Thu, which
could bust some of the drought. Some locations could receive over
3 inches of rainfall through late Thu. A brief break in rain
chances will occur on Friday before yet another, even deeper,
closed low passes over the southern plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  52  70  48  71 /  30   0   0  40
Hobart OK         50  71  49  67 /  10   0   0  60
Wichita Falls TX  51  75  52  74 /   0   0   0  50
Gage OK           44  71  47  60 /  30   0   0  70
Ponca City OK     50  67  45  69 /  60  10   0  20
Durant OK         59  75  51  75 /  50   0   0  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ021-033-034-
     036-037.

TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>089.

&&

26/09/09
Hazardous weather outlook, Mar 26, 7:24 PM CDT, 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
724 PM CDT Sun Mar 26 2017

OKZ004>048-050>052-TXZ083>090-280030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
724 PM CDT Sun Mar 26 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...rest of Tonight...

.Thunderstorms...
There is a Moderate Risk of severe thunderstorms across parts of
Oklahoma, surrounded by Slight and Enhanced Risk areas that cover
additional parts of Oklahoma.

Location...
The Moderate Risk area is southeast of a line from Chandler to
Pauls Valley to Ardmore Oklahoma. This includes Pauls Valley,
Ardmore, Seminole, Ada, Atoka and Durant.

To the west of the Moderate Risk area, there is a Slight and
Enhanced Risk of severe weather across northern and portions of
central Oklahoma, to the east of a line from Freedom to
Kingfisher to Moore and Ringling Oklahoma.

Timing...
Through midnight.

Impacts...
Large hail up to tennis ball size is the main hazard. Damaging
winds and tornadoes are also possible.

Discussion...
Thunderstorms will continue to develop and move across portions of
northern, central, and south central Oklahoma this evening. Large
hail will be the main concern but damaging winds and tornadoes
are also possible. The highest potential for a tornado will be
across portions of central and south central Oklahoma. Storms are
expected to move out of the area around or just after midnight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations through
midnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There is a slight risk of severe thunderstorms again on Tuesday
and Wednesday. There is also a chance of thunderstorms on Thursday
and Saturday.

.Heavy rain...
Heavy rain is possible on Tuesday, and likely on Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

removed excessive characters in first paragraph.

In the hours before

Local storm report, Mar 26, 7:39 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             E ADA                   34.77N 96.68W
03/26/2017  E2.75 INCH       PONTOTOC           OK   EMERGENCY MNGR

            ON HWY 1 AND 3650

0731 PM     HAIL             DAVIS                   34.50N 97.12W
03/26/2017  E1.00 INCH       MURRAY             OK   EMERGENCY MNGR

0731 PM     HAIL             4 W DAVIS               34.50N 97.19W
03/26/2017  E1.75 INCH       MURRAY             OK   EMERGENCY MNGR

0734 PM     HAIL             5 WNW DAVIS             34.53N 97.20W
03/26/2017  E2.00 INCH       GARVIN             OK   TRAINED SPOTTER

&&

JPIKE
Local storm report, Mar 26, 7:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             1 S ALLEN               34.86N 96.41W
03/26/2017  E1.75 INCH       PONTOTOC           OK   EMERGENCY MNGR

0743 PM     HAIL             7 SE FRANCIS            34.80N 96.51W
03/26/2017  E3.25 INCH       PONTOTOC           OK   STORM CHASER

&&

JPIKE
Local storm report, Mar 26, 7:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             STRATFORD               34.80N 96.96W
03/26/2017  E1.75 INCH       GARVIN             OK   EMERGENCY MNGR

&&

JPIKE
Special weather statement, Mar 26, 8:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
804 PM CDT SUN MAR 26 2017

OKZ007-270130-
Grant OK-
804 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grant County Until
830 PM CDT...

AT 802 PM CDT, a strong thunderstorm was located near Wakita, moving
northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Wakita and Manchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3688 9774 3680 9799 3690 9800 3700 9808
      3700 9780
TIME...MOT...LOC 0102Z 240DEG 33KT 3690 9796

MAHALE
Local storm report, Mar 26, 8:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             3 WNW GERTY             34.85N 96.34W
03/26/2017  E2.00 INCH       HUGHES             OK   TRAINED SPOTTER

&&

JPIKE
Local storm report, Mar 26, 8:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             4 N STRATFORD           34.85N 96.96W
03/26/2017  E1.75 INCH       GARVIN             OK   EMERGENCY MNGR

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:04 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc41 min
Mar 26, 7:05 PM CDTSpecial Weather StatementOUNLove25 min
Mar 26, 7:07 PM CDTTornado WarningOUNPontotoc23 min
Mar 26, 7:21 PM CDTSevere Thunderstorm WarningOUNGrant39 min
Mar 26, 7:23 PM CDTTornado Warning Tornado observedOUNPontotoc37 min
Mar 26, 7:24 PM CDTSevere Thunderstorm WarningOUNLove, Marshall51 min
Mar 26, 7:26 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc49 min
Mar 26, 7:36 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc, Pottawatomie39 min
Mar 26, 7:41 PM CDTTornado WarningOUNLove, Marshall34 min
Mar 26, 7:59 PM CDTSevere Thunderstorm WarningOUNGrant, Kay46 min
Mar 26, 8:00 PM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole45 min
Mar 26, 8:04 PM CDTSpecial Weather StatementOUNGrant26 min
Mar 26, 8:11 PM CDTSevere Thunderstorm WarningOUNMcClain, Pontotoc, Pottawatomie34 min
Mar 26, 8:16 PM CDTSevere Thunderstorm WarningOUNHughes29 min
Mar 26, 8:19 PM CDTTornado WarningOUNHughes26 min
Mar 26, 8:30 PM CDTSpecial Weather StatementOUNJohnston30 min
Mar 26, 8:41 PM CDTSevere Thunderstorm WarningOUNGrant, Kay49 min
Mar 26, 8:45 PM CDTSpecial Weather StatementOUNSeminole30 min
Mar 26, 8:56 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall49 min
Mar 26, 9:00 PM CDTSevere Thunderstorm WarningOUNKay32 min
Mar 26, 9:32 PM CDTSpecial Weather StatementOUNKay28 min
Mar 26, 9:44 PM CDTSpecial Weather StatementOUNAtoka31 min
Mar 26, 10:11 PM CDTSpecial Weather StatementOUNKay34 min
Mar 26, 10:44 PM CDTSpecial Weather StatementOUNKay31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.